Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 102, NWS St. Louis, MO

June 10, 2018Adams County, Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2018, 5:15 PM CDT for Adams County, Brown County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 5:15 PM CDT (22:15 UTC)
Expired
Jun 10, 2018, 5:44 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IL, Brown County, IL

The radar

The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

822 
WUUS53 KLSX 102215
SVRLSX
ILC001-009-102300-
/O.NEW.KLSX.SV.W.0102.180610T2215Z-180610T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
515 PM CDT SUN JUN 10 2018

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  East central Adams County in west central Illinois...
  Brown County in west central Illinois...

* Until 600 PM CDT.

* At 515 PM CDT, a severe thunderstorm was located near Clayton,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mount Sterling, Clayton, Buckhorn, La Grange, Versailles, Mound
  Station, Ripley, Coopertown and Kellerville.

This also includes  Siloam Springs State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4008 9069 4008 9067 4005 9067 4002 9063
      4003 9061 4001 9062 4000 9060 3998 9060
      3999 9052 3997 9051 3995 9053 3992 9054
      3988 9058 3985 9058 3989 9105 4007 9103
      4009 9071
TIME...MOT...LOC 2215Z 270DEG 23KT 3998 9090 

HAIL...1.00IN
WIND...60MPH
 
$$

Tilly
2 follow-up statements
443 
WWUS53 KLSX 102232
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
532 PM CDT SUN JUN 10 2018

ILC001-102241-
/O.CAN.KLSX.SV.W.0102.000000T0000Z-180610T2300Z/
Adams IL-
532 PM CDT SUN JUN 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADAMS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4008 9069 4008 9067 4005 9067 4002 9063
      4003 9061 4001 9062 4000 9060 3998 9060
      3998 9053 3999 9052 3997 9051 3992 9054
      3988 9058 3985 9058 3988 9092 4008 9092
      4009 9071
TIME...MOT...LOC 2231Z 273DEG 19KT 3997 9082 

$$

ILC009-102300-
/O.CON.KLSX.SV.W.0102.000000T0000Z-180610T2300Z/
Brown IL-
532 PM CDT SUN JUN 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BROWN COUNTY...

At 531 PM CDT, a severe thunderstorm was located over Buckhorn,
moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mount Sterling, Buckhorn, La Grange, Versailles, Mound Station,
Ripley and Coopertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4008 9069 4008 9067 4005 9067 4002 9063
      4003 9061 4001 9062 4000 9060 3998 9060
      3998 9053 3999 9052 3997 9051 3992 9054
      3988 9058 3985 9058 3988 9092 4008 9092
      4009 9071
TIME...MOT...LOC 2231Z 273DEG 19KT 3997 9082 

HAIL...1.00IN
WIND...60MPH
 
$$

Tilly
738 
WWUS53 KLSX 102244
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
544 PM CDT SUN JUN 10 2018

ILC009-102254-
/O.CAN.KLSX.SV.W.0102.000000T0000Z-180610T2300Z/
Brown IL-
544 PM CDT SUN JUN 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 4008 9069 4008 9067 4005 9067 4002 9063
      4003 9061 4001 9062 4000 9060 3998 9060
      3998 9053 3999 9052 3997 9051 3992 9054
      3988 9058 3985 9058 3988 9092 4008 9092
      4009 9071
TIME...MOT...LOC 2242Z 270DEG 23KT 3997 9071 

$$

Tilly

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:29 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 10, 4:29 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
429 PM CDT Sun Jun 10 2018

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 424 PM CDT Sun Jun 10 2018

Thunderstorms continue to develop along a front and residual
outflow boundaries from earlier convection across west central and
south central Illinois. Scattered storms will continue to develop
along these boundaries into tonight as weak upper level
disturbances move southeast along the boundary in a very moist and
unstable atmosphere. There will continue to be the potential for a
few strong to severe thunderstorms, capable of producing large
hail and damaging winds. A few storms may also produce locally
heavy rainfall given PWATS around 1.5 inches.

Tomorrow will be mainly dry as an upper level ridge moves over the
area. Though isolated thunderstorms will develop along a front
across parts of northeast Missouri and central Illinois late in
the day as the atmosphere becomes unstable and less capped.
Temperatures will climb back into the lower to mid 90s with
dewpoints in the lower 70s which will result in heat index
readings in the 100 to near 105 range. Will need to continue to
evaluate for a possible heat advisory.

Britt

.LONG TERM...  (Monday Night through Next Sunday)
Issued at 424 PM CDT Sun Jun 10 2018

A cold front will move across the area Monday night into Tuesday
bringing another chance of showers and thunderstorms. A few of
these storms could be strong to severe across the area. The front
will not move too far to the south of the area on Tuesday night
before stalling midweek. The front will then move back north into
the area late in the week which will keep a chance of storms in
the forecast for at least part of the region for most of the week.
With 850mb temperatures staying around 20C, expect temperatures to
remain above normal this week.

Britt

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 100 PM CDT Sun Jun 10 2018

Mainly dry and VFR conditions are expected through the period.
Some scattered thunderstorms will affect parts of northeast
Missouri and west central Illinois which may affect KUIN, but
there is too much uncertainty to include in the TAF at this time.

SPECIFICS FOR KSTL: Dry and VFR conditions are expected through
the period.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 3:29 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
329 PM CDT Sun Jun 10 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111145-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
329 PM CDT Sun Jun 10 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

There is a chance for thunderstorms across much of eastern
Missouri and western Illinois through tonight. Isolated strong to
severe storms are possible across parts of northeast Missouri and
west central and south central Illinois into this evening. The
primary threats are large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The chance for thunderstorms will continue for parts of the
forecast area each day.

Isolated strong to severe storms are possible on Monday afternoon
and night across the area. The primary threats are large hail and
damaging wind gusts.

Isolated strong to severe storms are possible Tuesday afternoon
and night across parts of southeast Missouri and southwest
Illinois. The primary threats are large hail and damaging wind
gusts.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed through tonight.

Britt

In the hours before

Special weather statement, Jun 10, 1:29 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service St Louis MO
129 PM CDT SUN JUN 10 2018

ILZ060-064-065-101915-
Bond IL-Montgomery IL-Fayette IL-
129 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOND...NORTHWESTERN
FAYETTE AND MONTGOMERY COUNTIES UNTIL 215 PM CDT...

At 128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pana to near Litchfield. Movement was
southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Litchfield, Hillsboro, Nokomis, Ramsey, Raymond, Witt, Taylor
Springs, Coffeen, Schram City, Irving, Herrick, Panama, Fillmore,
Coalton, Donnellson, Butler, Ohlman, Bingham, Walshville and Wenonah.

This includes Interstate 55 in Illinois between exits 52 and 60.

This also includes  Ramsey Lake State Park and Lake Lou Yaeger.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Illinois.

LAT...LON 3897 8945 3909 8970 3927 8970 3935 8951
      3935 8914 3922 8914 3922 8884
TIME...MOT...LOC 1828Z 294DEG 21KT 3945 8915 3920 8975

Kanofsky
Special weather statement, Jun 10, 3:24 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service St Louis MO
324 PM CDT SUN JUN 10 2018

ILZ095-102100-
Adams IL-
324 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS COUNTY UNTIL 400
PM CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mendon, moving east at 25 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Camp Point, Mendon, Golden, Ursa, Loraine, Woodville, Lima and
Chatton.

LAT...LON 4020 9102 4004 9101 4005 9145 4020 9146
TIME...MOT...LOC 2024Z 268DEG 22KT 4017 9128

Kanofsky
Special weather statement, Jun 10, 4:17 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service St Louis MO
417 PM CDT SUN JUN 10 2018

ILZ060-065-102145-
Montgomery IL-Fayette IL-
417 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE AND EAST
CENTRAL MONTGOMERY COUNTIES UNTIL 445 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nokomis, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Nokomis, Ohlman and Wenonah.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Illinois.

LAT...LON 3915 8929 3935 8929 3935 8914 3920 8914
TIME...MOT...LOC 2117Z 252DEG 21KT 3926 8919

Tilly
Special weather statement, Jun 10, 4:38 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service St Louis MO
438 PM CDT SUN JUN 10 2018

ILZ065-102200-
Fayette IL-
438 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE COUNTY UNTIL
500 PM CDT...

At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beecher City, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wrights Corner.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Illinois.

LAT...LON 3908 8894 3922 8894 3922 8881 3920 8880
      3907 8881
TIME...MOT...LOC 2138Z 268DEG 15KT 3918 8885

Tilly
Local storm report, Jun 10, 4:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             3 SSW LORAINE           40.12N 91.25W
06/10/2018  E0.75 INCH       ADAMS              IL   BROADCAST MEDIA

            LOCATION APPROXIMATE. TIME ESTIMATED FROM
            RADAR. REPORT RELAYED BY LOCAL BROADCAST
            MEDIA. DIME TO PENNY SIZE HAIL IN NORTHERN
            ADAMS COUNTY.

&&

LMK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:29 PM CDTSpecial Weather StatementLSXMontgomery46 min
Jun 10, 2:09 PM CDTSevere Thunderstorm WarningLSXFayette28 min
Jun 10, 3:24 PM CDTSpecial Weather StatementLSXAdams36 min
Jun 10, 3:36 PM CDTSevere Thunderstorm WarningLSXAdams24 min
Jun 10, 4:17 PM CDTSpecial Weather StatementLSXMontgomery28 min
Jun 10, 4:38 PM CDTSpecial Weather StatementLSXFayette22 min
Jun 10, 6:42 PM CDTFlash Flood WarningLSXFayette6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.